Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 21, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Mar 10, 2021, 9:57 AM CST. It took effect at Mar 10, 2021, 12:00 PM CST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2021, 9:57 AM CST (15:57 UTC)
- In effect from
- Mar 10, 2021, 12:00 PM CST
- Expired
- Mar 12, 2021, 6:00 AM CST
- In force
- 42 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
881 WHUS74 KBRO 101557 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 957 AM CST Wed Mar 10 2021 GMZ130-132-135-110000- /O.NEW.KBRO.SC.Y.0021.210310T1800Z-210311T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 957 AM CST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY UNTIL 6 PM CST THIS EVENING... * WHAT...Southeast winds around 20 kt with gusts up to 30 kt expected. * WHERE...Laguna Madre from the Port of Brownsville to the Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX and Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
477 WHUS74 KBRO 102029 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 229 PM CST Wed Mar 10 2021 GMZ170-175-110430- /O.EXB.KBRO.SC.Y.0021.210311T0000Z-210311T1200Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 229 PM CST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... * WHAT...Southeast winds around 20 kt with gusts up to 30 kt and seas 6 to 7 feet expected. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...From 6 PM this evening to 6 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ130-132-135-110000- /O.CON.KBRO.SC.Y.0021.000000T0000Z-210311T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 229 PM CST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southeast winds around 20 kt with gusts up to 30 kt. * WHERE...Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX, Laguna Madre from the Port of Brownsville to the Arroyo Colorado and Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
804 WHUS74 KBRO 102357 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 557 PM CST Wed Mar 10 2021 GMZ130-132-135-110100- /O.EXP.KBRO.SC.Y.0021.000000T0000Z-210311T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 557 PM CST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Winds are steadily decreasing below advisory criteria across the Laguna Madre and will continue to do so this evening, so the Small Craft Advisory will be allowed to expire. Small craft operators should continue to exercise caution for the next few hours. $$ GMZ170-175-110430- /O.CON.KBRO.SC.Y.0021.210311T0000Z-210311T1200Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 557 PM CST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet with occasional seas up to 9 feet expected. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
462 WHUS74 KBRO 110338 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 938 PM CST Wed Mar 10 2021 GMZ170-175-111200- /O.CON.KBRO.SC.Y.0021.000000T0000Z-210311T1200Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 938 PM CST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet with occasional seas up to 9 feet expected. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
671 WHUS74 KBRO 110914 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 314 AM CST Thu Mar 11 2021 GMZ170-175-111500- /O.EXT.KBRO.SC.Y.0021.000000T0000Z-210311T1500Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 314 AM CST Thu Mar 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Waters from Baffin Bay to the Rio Grande extending from 20 to 60 nm. * WHEN...Until 9 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
881 WHUS74 KBRO 111341 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 741 AM CST Thu Mar 11 2021 GMZ170-175-112145- /O.EXT.KBRO.SC.Y.0021.000000T0000Z-210312T0000Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 741 AM CST Thu Mar 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Waters from Baffin Bay to the Rio Grande extending from 20 to 60 nm. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
677 WHUS74 KBRO 111939 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 139 PM CST Thu Mar 11 2021 GMZ170-175-120345- /O.EXT.KBRO.SC.Y.0021.000000T0000Z-210312T1200Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 139 PM CST Thu Mar 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Waters from Baffin Bay to the Rio Grande extending from 20 to 60 nm. * WHEN...Until 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
640 WHUS74 KBRO 120357 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 957 PM CST Thu Mar 11 2021 GMZ170-175-121200- /O.CON.KBRO.SC.Y.0021.000000T0000Z-210312T1200Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 957 PM CST Thu Mar 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Waters from Baffin Bay to the Rio Grande extending from 20 to 60 nm. * WHEN...Until 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
087 WHUS74 KBRO 121201 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 601 AM CST Fri Mar 12 2021 GMZ170-175-121315- /O.EXP.KBRO.SC.Y.0021.000000T0000Z-210312T1200Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 601 AM CST Fri Mar 12 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and wave heights have subsided slightly early this morning. However, small craft will still need to exercise caution today due to moderate southeasterly winds and seas of 4 to 6 feet. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 5:24 AM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Mar 10, 5:24 AM CST, 4 hours 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
524 AM CST Wed Mar 10 2021
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...The main aviation concern will continue to be the
breezy to windy southeasterly winds over the next 24 hours, with
the strongest gusts expected around midday today. VFR conditions
will prevail at BRO and HRL until late tonight when MVFR
ceilings begin to form. MFE will continue to experience MVFR
ceilings through this morning before lifting to VFR for most of
the day and then dropping back to MVFR late tonight.
&&
.PREV DISCUSSION... /issued 342 AM CST Wed Mar 10 2021/
SHORT TERM (Now through Thursday): Overall, a generally dry, warm
and breezy pattern will persist through the short term period. Mid
level ridging will persist across the southeastern CONUS as a mid
level trough forms over the western CONUS. At the surface, the
interaction between a surface trough/low pressure on the lee side of
the Rockies and broad high pressure over the eastern CONUS will
accelerate winds across Deep South Texas as the pressure gradient
tightens...maintaining breezy to windy southeasterly winds across
the area. Winds may be high enough (particularly along and east of
the I-69E corridor) to necessitate Wind Advisories during the
afternoon today and Thursday, but have not issued any with this
morning's package as sustained winds should remain under 30 mph.
These onshore winds will also allow for a warming trend to continue.
Highs this afternoon will reach the 80s across much of the area and
near 90 across Starr and Zapata, tonight only dipping into the mid
to upper 60s and then tomorrow afternoon should reach a few degrees
higher than today.
LONG TERM (Thursday Night through Tuesday): The most significant
event during this portion of the forecast will be the Sunday
passage of a cold front. Isolated to scattered showers Saturday
night through Sunday will accompany the approach and passage of
the front. Temperatures will be tempered to near normal values in
the wake of the front, a refreshing change to the well above
normal values and dry weather in advance of the boundary.
MARINE (Now through Thursday): As broad high pressure remains to
the east, a large fetch of moderate easterly to southeasterly
winds across the northern Gulf of Mexico will maintain elevated
wave heights through the end of the week as this swell moves into
the lower Texas coastal waters. A SCA will be allowed to expire
early this morning as wave heights come down slightly, leaving
SCEC conditions for the rest of today. SCA conditions will likely
redevelop tonight as another push of elevated swell moves into our
waters. Southeasterly winds will remain breezy through much of
the period.
Thursday Night through Tuesday: Adverse marine conditions,
resulting in Small Craft Exercise Caution and Small Craft
Advisory, are anticipated for Thursday night through Sunday in
advance of the late weekend passage of a cold front. The front
will actually produce lighter winds and lower seas in its wake,
with much more favorable marine conditions expected for Monday
and Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 81 68 79 66 / 10 0 0 0
BROWNSVILLE 83 68 82 68 / 10 0 0 0
HARLINGEN 84 68 85 68 / 0 0 0 10
MCALLEN 86 68 89 68 / 0 0 0 0
RIO GRANDE CITY 90 67 92 68 / 0 0 0 0
SOUTH PADRE ISLAND 71 67 71 67 / 10 0 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 6 AM CST early this morning for
GMZ170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Aviation Update...69-FarrisHazardous weather outlook, Mar 10, 6:05 AM CST, 3 hours 52 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 605 AM CST Wed Mar 10 2021 TXZ248>257-351-353-111215- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 605 AM CST Wed Mar 10 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. A Wind Advisory may be needed this afternoon for portions of Deep South Texas and the Rio Grande Valley. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An elevated risk of rip currents is possible at the local beaches Wednesday through Sunday. Wind Advisories are possible for portions of Deep South Texas and the Rio Grande Valley Thursday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-111215- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 605 AM CST Wed Mar 10 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory may be needed tonight due to strong winds and rough seas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small Craft Advisories are possible along the Lower Texas Coast Thursday through Friday night due to strong winds and rough seas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.